Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 121, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 28, 2011, 1:52 PM CDT for 4 counties in Illinois. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2011, 1:52 PM CDT (18:52 UTC)
- Expired
- May 28, 2011, 2:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cass County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 85 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 1:53 PM CDT | HAIL 1 | 2 Se South Jacksonville, IL | |
| May 28, 1:55 PM CDT | HAIL 1.75 | 2 E Jacksonville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893
WUUS53 KILX 281852
SVRILX
ILC017-129-137-167-281930-
/O.NEW.KILX.SV.W.0121.110528T1852Z-110528T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
152 PM CDT SAT MAY 28 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CASS COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN MENARD COUNTY IN CENTRAL ILLINOIS...
MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
WEST CENTRAL SANGAMON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 230 PM CDT.
* AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR JACKSONVILLE...AND MOVING EAST AT 55 MPH.
THIS STORM EARLIER PRODUCED NICKEL SIZE HAIL IN WINCHESTER.
* LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...LITERBERRY...ALEXANDER...ASHLAND...NEW BERLIN...
PLEASANT PLAINS...TALLULA...PETERSBURG...ATHENS...GREENVIEW...
JACKSONVILLE MUNICIPAL AIRPORT...SINCLAIR...PHILADELPHIA...
PRENTICE...BERLIN...FARMINGDALE...CURRAN...SALISBURY AND LINCOLNS
NEW SALEM.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 59 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3980 9040 4013 8972 3974 8969 3958 9029
3961 9030 3963 9030 3964 9032
TIME...MOT...LOC 1851Z 249DEG 49KT 3973 9026
WIND...HAIL <50MPH 1.00IN
$$
GEELHART4 follow-up statements
085 WWUS53 KILX 281903 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 203 PM CDT SAT MAY 28 2011 ILC017-129-137-167-281930- /O.CON.KILX.SV.W.0121.000000T0000Z-110528T1930Z/ MENARD IL-MORGAN IL-SANGAMON IL-CASS IL- 203 PM CDT SAT MAY 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CASS...WEST CENTRAL SANGAMON...EASTERN MORGAN AND WESTERN MENARD COUNTIES UNTIL 230 PM CDT... AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ALEXANDER...OR 6 MILES EAST OF JACKSONVILLE... MOVING EAST AT 50 MPH. NICKEL SIZE HAIL WAS REPORTED IN JACKSONVILLE AT 159 PM FROM THIS STORM. A SEPARATE LINE OF VERY STRONG THUNDERSTORMS EXTENDED FROM NEAR PETERSBURG SOUTH TO FARMINGDALE...AND WAS ALSO MOVING EAST AT 50 MPH. THESE STORMS MAY PRODUCE NICKEL SIZE HAIL. LOCATIONS IMPACTED INCLUDE... ASHLAND...NEW BERLIN...PLEASANT PLAINS...TALLULA...PETERSBURG... ATHENS...GREENVIEW...PRENTICE...BERLIN...FARMINGDALE...CURRAN... SALISBURY AND LINCOLNS NEW SALEM. THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 66 AND 94. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3982 9026 4013 8972 3974 8969 3961 9019 TIME...MOT...LOC 1903Z 252DEG 45KT 3973 9005 WIND...HAIL <50MPH 1.00IN $$ GEELHART
822 WWUS53 KILX 281906 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 206 PM CDT SAT MAY 28 2011 ILC017-129-137-167-281930- /O.CON.KILX.SV.W.0121.000000T0000Z-110528T1930Z/ MENARD IL-MORGAN IL-SANGAMON IL-CASS IL- 206 PM CDT SAT MAY 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CASS...WEST CENTRAL SANGAMON...NORTHEASTERN MORGAN AND WESTERN MENARD COUNTIES UNTIL 230 PM CDT... AT 203 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR ALEXANDER...OR 10 MILES EAST OF JACKSONVILLE...MOVING EAST AT 50 MPH. GOLFBALL SIZE HAIL WAS REPORTED IN JACKSONVILLE AS THESE STORMS PASSED. LOCATIONS IMPACTED INCLUDE... ASHLAND...NEW BERLIN...PLEASANT PLAINS...TALLULA...PETERSBURG... ATHENS...GREENVIEW...BERLIN...FARMINGDALE...CURRAN...SALISBURY AND LINCOLNS NEW SALEM. THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 70 AND 94. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3984 9022 4013 8972 3974 8969 3962 9013 TIME...MOT...LOC 1906Z 252DEG 45KT 3974 9000 WIND...HAIL <50MPH 1.75IN $$ GEELHART
688
WWUS53 KILX 281915
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
215 PM CDT SAT MAY 28 2011
ILC017-137-281925-
/O.CAN.KILX.SV.W.0121.000000T0000Z-110528T1930Z/
MORGAN IL-CASS IL-
215 PM CDT SAT MAY 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND
NORTHEASTERN MORGAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4000 8971 3974 8969 3967 8996 3973 8998
3990 8999
TIME...MOT...LOC 1915Z 253DEG 41KT 3975 8991
$$
ILC129-167-281930-
/O.CON.KILX.SV.W.0121.000000T0000Z-110528T1930Z/
MENARD IL-SANGAMON IL-
215 PM CDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SANGAMON AND SOUTH CENTRAL MENARD COUNTIES UNTIL 230 PM CDT...
AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR NEW BERLIN...OR 15 MILES EAST OF
JACKSONVILLE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
PLEASANT PLAINS...ATHENS...FARMINGDALE...CURRAN AND SALISBURY.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 80 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4000 8971 3974 8969 3967 8996 3973 8998
3990 8999
TIME...MOT...LOC 1915Z 253DEG 41KT 3975 8991
WIND...HAIL <50MPH 1.75IN
$$
GEELHART135
WWUS53 KILX 281929
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
229 PM CDT SAT MAY 28 2011
ILC129-167-281939-
/O.EXP.KILX.SV.W.0121.000000T0000Z-110528T1930Z/
MENARD IL-SANGAMON IL-
229 PM CDT SAT MAY 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SANGAMON AND
SOUTH CENTRAL MENARD COUNTIES WILL EXPIRE AT 230 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR THE REMAINDER OF
SANGAMON COUNTY...EFFECTIVE UNTIL 3 PM.
LAT...LON 4000 8971 3974 8969 3967 8996 3973 8998
3990 8999
TIME...MOT...LOC 1929Z 253DEG 41KT 3979 8971
$$
GEELHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:27 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 28, 12:27 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1227 PM CDT SAT MAY 28 2011 .DISCUSSION... ISSUED 1014 AM CDT SAT MAY 28 2011 FIRST BATCH OF SHOWERS AND SCATTERED THUNDERSTORMS BEGINNING TO MOVE INTO THE FAR WESTERN CWA. HAVE HAD SOME SCATTERED PATCHES OF CLEAR SKIES...ESPECIALLY ACROSS THE WESTERN CWA...ALTHOUGH THESE HAVE BEGUN FILLING BACK IN. MAIN CONCERN IS WITH DEVELOPMENT OF AFTERNOON CONVECTION. LATEST HIGH-RESOLUTION MODEL RUNS SUGGEST RENEWED DEVELOPMENT NEAR THE WESTERN PART OF THE I-72 CORRIDOR BY MID AFTERNOON...JUST NORTH OF A WARM FRONT MOVING UP FROM THE SOUTH. WHILE THE GREATEST INSTABILITY WILL BE FURTHER SOUTH TOWARD THE WARM FRONT...THE LATEST NAM MODEL BRINGS MUCAPE VALUES OVER 1000 J/KG JUST SOUTH OF THIS CONVECTION BY 21Z...WITH 0-6KM BULK SHEAR VALUES PROGGED TO BE 60-70 KNOTS OVER THE NORTHWEST HALF OF THE CWA. MOST OF THE AREA IS IN A SLIGHT RISK OF SEVERE WEATHER PER SPC 13Z DAY1 OUTLOOK. A SECOND ROUND OF CONVECTION IS LIKELY TO DEVELOP ACROSS THE NORTHERN CWA TONIGHT...AS THE WARM FRONT LIFTS INTO THE AREA. HAVE UPDATED THE FORECASTS TO GO WITH LIKELY POPS ACROSS THE NORTHERN THIRD OF THE CWA TONIGHT TO ACCOUNT FOR THIS. UPDATED ZONES/GRIDS HAVE BEEN SENT. GEELHART && .AVIATION... ISSUED 1226 PM CDT SAT MAY 28 2011 CONVECTION RAPIDLY INCREASING ACROSS CENTRAL ILLINOIS THE LAST COUPLE HOURS. ON THE UP SIDE...CEILINGS HAVE RAPIDLY BEEN MOVING UP TO THE VFR RANGE BEHIND THE STORMS...BUT WILL LIKELY BE TEMPORARY MVFR CONDITIONS AS THE STORMS PASS. GIVEN THE FREQUENCY THAT CONVECTION IS EXPECTED THROUGH TONIGHT...HAVE ATTEMPTED TO TIME A COUPLE DRY PERIODS THIS EVENING...PRIMARILY FROM KSPI-KDEC. WILL NEED TO WATCH FOR SOME MVFR CEILINGS/VISIBILITIES OVERNIGHT. CONDITIONS IMPROVING EVERYWHERE SUNDAY MORNING...BEHIND A WARM FRONT PUSHING OUT OF THE AREA. GEELHART && .PREV DISCUSSION... ISSUED 325 AM CDT SAT MAY 28 2011 ZONAL FLOW PATTERN FOR MUCH OF THE CONUS AS A E/W ORIENTED JET PUSHES FROM NRN CA TO NRN IL. ONE LOW OVER THE NRN PLAINS/CAN BORDER IS WEAKENING WITH THE INTRODUCTION OF A STRONGER LOW OVER THE PAC NW COAST. THIS LOW OFF THE WEST COAST AND THE PATTERN SHIFT THAT IT WILL DRIVE INTO THE ZONAL WAVE FLOW IS THE MAIN WEATHER SYSTEM THAT WILL FORM THE FORECAST FOR THE NEXT FIVE DAYS. HOWEVER... IN THE SHORT TERM...A WARM FRONT TO THE SOUTH WILL PUSH UP AND THROUGH THE FA...BRINGING A CHANCE FOR TSRA THIS AFTERNOON AND THIS EVENING. SPC HAS PAINTED A SLIGHT RISK FOR CENTRAL IL. MODELS HAVE SOME SEMBLANCE OF CONTINUITY...AND VERY SMALL TWEAKS ARE NECESSARY. MAIN CONCERN TO THE GRIDS OTHER THAN POPS REALLY LIES IN THE MAX TEMPS AS THE MOS MAY WELL NOT BE WARM ENOUGH. CLIMATE WILL PULL THE MOS DOWN OFF OF THE POTENTIAL HIGHS FOR THE FIRST COUPLE DAYS OF THE WORK WEEK WITH THE REGION UNDER THE INFLUENCE OF A MASSIVE RIDGE. SHORT TERM...TODAY AND TONIGHT... WARMING OFFERS UP SOME INFLUENCE TO THE INSTABILITY IN ADVANCE OF THE WARM FRONT...BUT THE STRONG MID LEVEL CAP WILL HOLD THE TS OFF UNTIL LATER IN THE AFTERNOON AND EARLY EVENING. ONCE THE STORMS DO FIRE...THERE IS A POSSIBILITY FOR SOME ORGANIZATION WITH SUPERCELLS AND BOWS...WIND AND HAIL. BULK SHEAR AND MUCAPE LEND THEMSELVES TO STORM ORGANIZATION ONCE THE CAP HAS BEEN ERODED. HOWEVER...ONE OF THE MAIN ISSUES FOR THIS PARTICULAR FORECAST HAS BEEN THE CONSISTENCY OF THE TIMING OF THE COLLISION OF THE INSTABILITY AND THE FORCING. AS A RESULT...GOING RELATIVELY CONSERVATIVE WITH THE POPS. LONG TERM...SUNDAY THROUGH WEDNESDAY... PAC NW LOW DIGS INTO THE FLOW LATER THIS EVENING AND AN UPPER RIDGE OVER THE GULF COAST STATES...PUSHING UP INTO THE MIDWEST KEEPS THE REMAINDER OF THE FIRST FIVE DAYS MORE OR LESS DRY. DRY AND HOT. TEMPS CLIMBING INTO THE LOW 90S. CONCERN THAT THE MOS/MODEL GUIDANCE IS NOT WARM ENOUGH AND THAT THE TEMPS HAVE TO BE ADJUSTED SOMEWHAT...WILL ADDRESS WITH NEXT SET OF DATA. ANOTHER FRONT TRIES TO MAKE IT THOUGH ON TUESDAY...BUT WITH MOVING A WEAK FRONT INTO A 595 DM 500 MB HIGH...FEEL THAT THE MORE SCANT THE POPS...THE BETTER. BUT ONCE AGAIN...NOT CONFIDENT ENOUGH TO PULL ENTIRELY AND WILL LEAVE THE SLIGHT CHANCE POPS IN FOR TUES/TUES NIGHT... PARTICULARLY TUES AFTERNOON. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 28, 11:43 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1143 AM CDT SAT MAY 28 2011 ILZ027>031-036-037-040-041-047-049-050-291100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 1143 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...ALONG AND WEST OF THE ILLINOIS RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER INTO SUNDAY MORNING...PRIMARILY IN AREAS WEST AND NORTH OF PEORIA...BEFORE SHIFTING FURTHER NORTH INTO THE SOUTHERN GREAT LAKES BY AFTERNOON. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY BETWEEN 3 PM AND 8 PM. ACTIVATION MAY BE REQUIRED AGAIN AFTER MIDNIGHT. ILZ038-042-043-048-051>053-061-291100- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-SANGAMON-SHELBY- 1143 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY BETWEEN 3 PM AND 8 PM. ACTIVATION MAY ALSO BE REQUIRED AFTER MIDNIGHT. ILZ044>046-054>057-291100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION- 1143 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MINOR FLOODING ALONG EASTERN PORTIONS OF THE SANGAMON RIVER WILL SUBSIDE BY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY BETWEEN 3 PM AND 8 PM. ACTIVATION MAY ALSO BE REQUIRED AFTER MIDNIGHT. ILZ062-063-066>068-071>073-291100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1143 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...AS A WARM FRONT LIFTS NORTHWARD TOWARD THE AREA. WHILE A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND HAIL...THE PRIMARY SEVERE WEATHER THREAT WILL BE NORTH OF I-70. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOODING WILL SUBSIDE ALONG THE LITTLE WABASH RIVER AT CLAY CITY BY SUNDAY NIGHT. MEANWHILE...FLOODING WILL CONTINUE ALONG THE WABASH RIVER FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. GEELHART
In the hours before
Special weather statement, May 28, 1:25 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
125 PM CDT SAT MAY 28 2011
ILZ047>051-281930-
CASS-MENARD-MORGAN-SANGAMON-SCOTT-
125 PM CDT SAT MAY 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR CASS...MENARD...MORGAN...SCOTT
AND SANGAMON COUNTIES UNTIL 230 PM CDT...
AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO LINES OF STRONG THUNDERSTORMS...ONE FROM EAST OF BEARDSTOWN
SOUTH TO CONCORD...AND THE OTHER ALING THE ILLINOIS RIVER IN WESTERN
SCOTT COUNTY. THESE STORMS ARE MOVING EAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES...AND INTENSE LIGHTNING...IS EXPECTED
WITH THESE STORMS.
PEOPLE IN CASS...MENARD...MORGAN...SANGAMON AND SCOTT
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3980 9060 3982 9058 3988 9059 3992 9054
3994 9054 3998 9051 4012 8971 3954 8965
3953 9058 3954 9058 3970 9065
TIME...MOT...LOC 1823Z 253DEG 42KT 3982 9066 3951 9065
GEELHARTSpecial weather statement, May 28, 1:28 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
128 PM CDT SAT MAY 28 2011
CORRECTED TYPO IN 1ST PARAGRAPH
ILZ047>051-281930-
CASS-MENARD-MORGAN-SANGAMON-SCOTT-
128 PM CDT SAT MAY 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR CASS...MENARD...MORGAN...SCOTT
AND SANGAMON COUNTIES UNTIL 230 PM CDT...
AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO LINES OF STRONG THUNDERSTORMS...ONE FROM EAST OF BEARDSTOWN
SOUTH TO CONCORD...AND THE OTHER ALONG THE ILLINOIS RIVER IN WESTERN
SCOTT COUNTY. THESE STORMS ARE MOVING EAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES...AND INTENSE LIGHTNING...IS EXPECTED
WITH THESE STORMS.
PEOPLE IN CASS...MENARD...MORGAN...SANGAMON AND SCOTT
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3980 9060 3982 9058 3988 9059 3992 9054
3994 9054 3998 9051 4012 8971 3954 8965
3953 9058 3954 9058 3970 9065
TIME...MOT...LOC 1823Z 253DEG 42KT 3982 9066 3951 9065
GEELHARTLocal storm report, May 28, 1:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
145 PM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL WINCHESTER 39.63N 90.46W
05/28/2011 E0.88 INCH SCOTT IL CO-OP OBSERVER
&&
BOUSLEYSpecial weather statement, May 28, 1:47 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
147 PM CDT SAT MAY 28 2011
ILZ047>051-281930-
CASS-MENARD-MORGAN-SANGAMON-SCOTT-
147 PM CDT SAT MAY 28 2011
...SIGNIFICANT WEATHER ADVISORY CONTINUES FOR CASS...MENARD...
MORGAN...SCOTT AND SANGAMON COUNTIES UNTIL 230 PM CDT...
AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO LINES OF STRONG THUNDERSTORMS...ONE ALONG THE CASS AND MENARD
COUNTY BORDER SOUTH TO NEAR ALEXANDER...AND THE OTHER FROM CHAPIN
SOUTH TO MANCHESTER. THESE STORMS ARE MOVING EAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND INTENSE LIGHTNING...IS EXPECTED
WITH THESE STORMS.
PEOPLE IN CASS...MENARD...MORGAN...SANGAMON AND SCOTT
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3980 9060 3982 9058 3988 9059 3992 9054
3994 9054 3998 9051 4012 8971 3954 8965
3953 9058 3954 9058 3970 9065
TIME...MOT...LOC 1823Z 253DEG 42KT 3982 9066 3951 9065
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:25 PM CDT | Special Weather Statement | ILX | Cass, Menard, Morgan, Scott | 65 min |
| May 28, 1:28 PM CDT | Special Weather Statement | ILX | Cass, Menard, Morgan, Scott | 62 min |
| May 28, 1:47 PM CDT | Special Weather Statement | ILX | Cass, Menard, Morgan, Scott | 43 min |
| May 28, 2:02 PM CDT | Special Weather Statement | ILX | DeWitt, Logan, Macon, Sangamon | 43 min |
| May 28, 2:10 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Macon, Piatt | 35 min |
| May 28, 2:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 33 min |
| May 28, 2:41 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 64 min |
| May 28, 2:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Douglas, Moultrie, Piatt | 46 min |
| May 28, 2:46 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 44 min |
| May 28, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 31 min |
| May 28, 3:09 PM CDT | Special Weather Statement | ILX | Logan, Menard | 51 min |
| May 28, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Shelby | 47 min |
| May 28, 3:34 PM CDT | Special Weather Statement | ILX | Douglas | 56 min |
| May 28, 3:48 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 35 min |
| May 28, 3:58 PM CDT | Special Weather Statement | ILX | Stark | 62 min |
| May 28, 4:07 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar | 38 min |
| May 28, 4:21 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 19 min |
| May 28, 5:12 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 17 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.